Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Welcome! Thanks for asking your question. My name is***** am a licensed veterinarian and I will be assisting you today. First I need to ask you a few questions so that I can be well informed and give you the best advice.
1- How long has it been since she ate the guanfacine?
2- Do you have hydrogen peroxide 3%?
Please give me a few minutes to type your answer. Thank you.
Friend, Guanfacine ingestion in dogs can cause: Hypotension (decrease blood pressure), bradycardia (slow heart rate), weakness, etc. as little as 0.02mg/kg can cause these symptoms. In this case based on weight your dog took a dose of 0.01mg/kg. To be on the safe side I would recommend you try to induce vomiting. This is what you can do:
1- Give him 1 tablespoon of hydrogen peroxide orally to induce vomiting.2- Allow him to walk for a minute and move his belly to mix stomach content with peroxide. If he does not vomit within 5-10 minutes, repeat it again. Can give a total of 3 times 5-10 minutes apart.3- If he does not vomit or you do not see the pill in the vomit observe him closely for the next 4-8 hours. If he becomes weak, changes in respiration, pale gums, etc. have him checked by ER veterinarian.
My goal is to provide you with excellent service - I hope I've provided the information you were seeking, if you feel you have received anything less, please reply back as I am happy to address follow-up questions. Kindly rate me when you are done.